Alert archive / Indiana / Freeze Warnings in 2020
Freeze Warning 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Apr 13, 2020, 2:51 PM EDT for 27 counties in Indiana. It took effect at Apr 14, 2020, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2020, 2:51 PM EDT (18:51 UTC)
- In effect from
- Apr 14, 2020, 12:00 AM EDT
- Expired
- Apr 14, 2020, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Indianapolis, IN
All 27 counties
Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 27 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
823 WWUS73 KIND 131851 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 251 PM EDT Mon Apr 13 2020 INZ021-028>031-035>049-140300- /O.NEW.KIND.FZ.W.0002.200414T0400Z-200414T1300Z/ /O.CON.KIND.WI.Y.0003.000000T0000Z-200414T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, and New Castle 251 PM EDT Mon Apr 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 30 expected. For the Wind Advisory, west winds 15 to 20 mph with gusts up to 45 mph. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...For the Freeze Warning, from midnight tonight to 9 AM EDT Tuesday. For the Wind Advisory, until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ INZ051>057-140300- /O.NEW.KIND.FZ.W.0002.200414T0400Z-200414T1300Z/ Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush- Including the cities of Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, and Rushville 251 PM EDT Mon Apr 13 2020 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Vigo, Clay, Owen, Morgan, Johnson, Shelby and Rush Counties. * WHEN...From midnight tonight to 9 AM EDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/ind
4 follow-up statements
312 WWUS73 KIND 132003 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 403 PM EDT Mon Apr 13 2020 INZ021-028>031-035>049-140415- /O.CAN.KIND.WI.Y.0003.000000T0000Z-200414T0000Z/ /O.CON.KIND.FZ.W.0002.200414T0400Z-200414T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, and New Castle 403 PM EDT Mon Apr 13 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 30 expected. For the Wind Advisory, west winds 15 to 20 mph with gusts up to 45 mph. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...From midnight tonight to 9 AM EDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ INZ051>057-140415- /O.CON.KIND.FZ.W.0002.200414T0400Z-200414T1300Z/ Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush- Including the cities of Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, and Rushville 403 PM EDT Mon Apr 13 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Vigo, Clay, Owen, Morgan, Johnson, Shelby and Rush Counties. * WHEN...From midnight tonight to 9 AM EDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/ind
103 WWUS73 KIND 140310 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1110 PM EDT Mon Apr 13 2020 INZ021-028>031-035>049-051>057-141115- /O.CON.KIND.FZ.W.0002.200414T0400Z-200414T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, and Rushville 1110 PM EDT Mon Apr 13 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Vigo, Clay, Owen, Morgan, Johnson, Shelby and Rush Counties. * WHEN...From midnight tonight to 9 AM EDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/ind
080 WWUS73 KIND 140314 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1114 PM EDT Mon Apr 13 2020 INZ021-028>031-035>049-051>057-141115- /O.CON.KIND.FZ.W.0002.200414T0400Z-200414T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, and Rushville 1114 PM EDT Mon Apr 13 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Vigo, Clay, Owen, Morgan, Johnson, Shelby and Rush Counties. * WHEN...From midnight tonight to 9 AM EDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Freezing temperatures are also likely tomorrow night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/ind
911 WWUS73 KIND 140729 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 329 AM EDT Tue Apr 14 2020 INZ021-028>031-035>049-051>057-141530- /O.NEW.KIND.FZ.W.0003.200415T0400Z-200415T1300Z/ /O.CON.KIND.FZ.W.0002.000000T0000Z-200414T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, and Rushville 329 AM EDT Tue Apr 14 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 30. For the second Freeze Warning, sub-freezing temperatures as low as 28 expected. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...For the first Freeze Warning, until 9 AM EDT this morning. For the second Freeze Warning, from midnight tonight to 9 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ INZ060>065-067>072-141530- /O.NEW.KIND.FZ.W.0003.200415T0400Z-200415T1300Z/ Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 329 AM EDT Tue Apr 14 2020 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of central, south central, southeast and southwest Indiana. * WHEN...From midnight tonight to 9 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/ind
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 13, 2:33 PM EDT, 18 minutes earlier.
Area forecast discussion, Apr 13, 2:33 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 233 PM EDT Mon Apr 13 2020 .UPDATE... The NEAR TERM Section has been updated below. && .SYNOPSIS... Issued at 347 AM EDT Mon Apr 13 2020 A cold front will move quickly through the area early this morning, bringing a few showers, much cooler conditions, and some strong wind gusts to the area. Below normal temperatures will be the rule much of the week, with some moderation by late in the forecast period. From mid week onward, there will be several low chances for precipitation, some of which could fall in the form of snow during the late overnight periods. No significant impacts are expected. There will also be opportunities for frost and perhaps freeze headlines at times this week, as low temperatures may drop well into the 30s, particularly during the work week, and lows may drop into the 20s Tuesday night. && .NEAR TERM /Rest of This Afternoon through Tuesday/... Issued at 231 PM EDT Mon Apr 13 2020 Clouds continue to slowly break up and erode from the west this afternoon. This will continue through the remainder of the daylight hours. However, some upper clouds will stream in behind the lower ones. Winds continue to diminish as the pressure gradient relaxes. However, some gusts upstream are still around 40 mph north of I-70. Will remove the wind advisory south of I-70 for now. Remainder will still likely be canceled before 00Z. Question then turns to need for freeze warning tonight. MOS's lows in the 20s look way too cold given some mid and high clouds tonight. Meanwhile, NBM might be a little warm if clouds are thin enough. Went with a compromise, and decided to err on the side of caution. Will go with a Freeze Warning along and north of I-70 tonight, with lows of 30-32 or so. Believe that clouds will be thick enough south to prevent much in the way of frost. Everything will all come down to how thick the mid and high clouds end up being and their precise timing. For Tuesday, partly to mostly cloudy skies will continue with upper impulses riding along an upper trough. There won't be enough forcing though to mention any precipitation. NBM highs look reasonable given expected conditions. && .SHORT TERM /Tonight through Wednesday Night/... Issued at 347 AM EDT Mon Apr 13 2020 Dry weather will be the rule tonight through Tuesday night. A shortwave embedded in a broader upper level trough over the area will pass through Wednesday into Wednesday night, and will necessitate some low chances for precipitation. Most of this will be rain, but cannot rule out a few snowflakes near daybreak Wednesday and again late Wednesday night as temperatures drop. Impacts from this should be minimal to nil. Temperatures will be well below normal through the short term, and there may be opportunities at times for frost or freeze headlines. Will leave this to later packages as there still exists some uncertainty with respect to sky cover and winds tonight and tomorrow night, and then potential for light precip and clouds Wednesday night. Tuesday night, as is typical of the second night after cold frontal passage, looks to be the coldest night of the week, with lows possibly into the upper 20s. && .LONG TERM /Thursday through Sunday/... Issued at 305 AM EDT Mon Apr 13 2020 An upper trough over the eastern U.S. will flatten out during the long term period. This will allow colder than normal temperatures initially to transition to near normal temperatures for the weekend. The ECM and GFS are coming into better agreement this set of runs on an upper wave moving through the the main flow, and a surface front moving through the area that could bring in chances for precipitation from Thursday afternoon through Friday. Not even elevated instability is available with this system so held out any thunder mention. Early Thursday morning could see some light patchy frost. At this time looks like Friday morning will avoid frost potential due to more winds and the chances for showers and perhaps a few snowflakes. Early Saturday morning could see more frost potential but this will be dependent on cloud cover and how quickly the aforementioned front leaves the area. More chances for showers could move in Saturday evening through Sunday as high pressure moves off to the east and a weak upper wave and surface front approach. && .AVIATION (Discussion for the 131800Z TAF Issuance)... Issued at 1238 PM EDT Mon Apr 13 2020 Gusty winds will gradually diminish this afternoon. Brief MVFR conditions at some sites early in the period, otherwise VFR. Back edge of widespread cloud cover continues to march east across eastern Illinois. MVFR conditions are near and ahead of this line. By valid time, expect western sites to be low VFR with eastern sites still MVFR. The clouds will continue to lift and scatter out this afternoon. Some mid and high clouds will return overnight. Gusty winds around 30KT early this afternoon will diminish, with gusts gone by 22-24Z or so. && .IND WATCHES/WARNINGS/ADVISORIES... Freeze Warning from midnight tonight to 9 AM EDT Tuesday for INZ021-028>031-035>049-051>057. Wind Advisory until 8 PM EDT this evening for INZ021-028>031- 035>049. && SYNOPSIS...Nield NEAR TERM...50 SHORT TERM...Nield LONG TERM...CP AVIATION...50
Hazardous weather outlook, Apr 13, 3:50 AM EDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Indianapolis IN 350 AM EDT Mon Apr 13 2020 INZ021-028>031-035>049-051>057-060>065-067>072-140800- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 350 AM EDT Mon Apr 13 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Windy conditions today. Hazards: Wind gusts to 45 MPH. Timing: Wind gusts of 45 MPH possible through the day, but especially this morning. Discussion: A cold front will move through the area this morning, with gusty winds expected behind it. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Frost and freeze conditions are possible many nights through the week. Discussion: Cooler air is expected to settle in over central Indiana, potentially bringing multiple nights of frost and freeze conditions to the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Nearby
Freeze Warnings in Indiana, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.